Background Color:
 
Background Pattern:
Reset
Community Forums
wanting to learn from your experience
Last Post 29 Jul 2010 06:28 PM by Retta Beery. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
Gustavo L.User is Offline
New Member
New Member


--
20 Jul 2010 07:14 PM
    Hi Retta, first than anything i think the labour you are making it's just great God bless you and bless Noah and Alexis (and everyone on this journey).
    I have a 4 year old daughter, her name is Catalina and just a few weeks ago she had a strange episode in wich she had involuntary-spastic type movements...she was taken to a neurologist. At first she was diagnosed with rolandic epilepsy...she was at the hospital for 3 days where they supervised her evolution and gave her I.V medication for that condition. Then she was discharged from the hospital with a oxcarbazepine prescription...she was o.k. for a few days but when she got back to school we realized that she was having trouble with handwriting and also with riding her bike. So we realized something was not right...we took her back to the neurologist and now she thinks Catalina could be suffering from DRD. So to confirm her diagnosis she prescribed sinemet 100/25 once a day and Catalina started to take it since last saturday. During first 48 hours we didn't notice any major changes so the neurologist decided to increase dosage to 100/25 twice a day. After she took her afternoon dose we started to notice she was using again her right hand wich she had almost stopped using. She also speaks so much clearer now. She also had trouble when she walked or ran but that she is so much better now. However we have noticed also that this improvement it's not "even"...mostly with her diction and her right hand (she still have some trouble grabbing objects or sometimes while she speaks). I understand she's new to sinemet and may take sometime until it shows its total benefit. I would like to know from your experience: 1)How long did it take until you started to notice sinemet's action was continuous? 2) How did you manage to explain their condition to your children? ...i think that would be all by now. Again, God bless your whole family and thanks.
    Retta BeeryUser is Offline
    Basic Member
    Basic Member
    Posts:112


    --
    29 Jul 2010 06:28 PM
    Hello,
    Thank you so much for your posting. I'm happy to hear that Catalina is responding to the Sinemet. The way Dr. Fink dosed Alexis, originally, was to see if she responded to the medication. After 24 hours, we saw her response was positive. Dr. Fink then took Alexis down to a baseline of the Sinemet, in other words, he cut her dose down to only a quarter of a pill once a day. After 2 weeks, he added a second dose of a quarter pill, 2 more weeks, he added a third dose of a quarter pill to her daily regiment. He initially wanted to see if she would respond to the medication. Once we knew she responded, he cut down her dose and slowly increased it so her body would get use to it. Too much dopamine (Sinemet) can cause tremors, lack of coordination, etc. If your daughter responded to the original dose, I believe it may be a good idea to follow Dr. Fink's plan of action and start her on a lower dose and gradually increase her every two weeks. You won't notice the immediate response, but it could be more of a permanent one if she is missing the dopamine her brain needs.
    God bless you, Catalina and your family. We'll be praying for you.
    Retta
    You are not authorized to post a reply.